statins for elevated triglycerides
Oct 2, 2000
My brother is on Fortavase/3TC/d4T. He changed from Invirase to Fortavase one month ago. He was taking fenofibrate to keep the level of triglycerides down, but now his triglycerides are 1,220. He took genfibrozil in the past, but didn't work. Could one of the "statins" work for triglycerides or they work just for cholesterol? Also, his doctor made him stop treatment: was it a good idea or is it dangerous to stop medicine for a week? (VL=10,000;CD4=500, stable since a couple of years) Thank you so much P
Response from Dr. Henry
yes, the statins can result in decreased triglycerides often with additional benefit from using with a fibrate. Diet and exercise are still worth a good effort. There is concern about increased toxicity using the fibrates and the statins together so careful monitoring is recommended. Usually the triglycerides improve when therapy is stopped. His HIV level and CD4 count suggest that a stoppage of treatment and observation is a reasonable option. KH
Keith Henry, M.D.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Sore On Mouth A Symptom Of Ars?
- Night Sweats Worried It Could Be Ars
- Tingling In Feet Worried It Could Be Ars
- Fever After Giving Oral Sex What Are The Chances Of HIV
- Night Sweats After Kissing Cold Sore Sign Of HIV AIDS
- Penis Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.